MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML
Catalog Number 806530100
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about false negative result for weak d: tested as indeterminate for rhd on their pk analyzer and weak d negative on the tango infinity on two donors.Genomic testing showed them to be weak d variants.The customer could not provide result images of original testing due to length of time since the instances happened.The last preventative maintenance on the affected tango infinity was conducted on january 15, 2020.After the customer filed his complaint, a field service engineer checked the affected instrument.The engineer was on site to collect data and verify camera settings.The instrument was confirmed to operate within specifications.The log files analysis is still on-going.The customer returned the anti-human globulin (ahg) anti-igg solidscreen ii (ref #806516100, lot #8906080-05), but not the supposedly defective product solidscreen ii anti-d blend (ref # 806530100, lot #8848040-01).Therefore our quality control laboratory started testing their retention sample of solidscreen ii anti-d blend and the ahg provided by customer on tango infinity.This testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported about false negative result for weak d: tested as indeterminate for rhd on their pk analyzer and weak d negative on the tango infinity on two donors.Genomic testing showed them to be weak d variants.As part of investigation for report no 9610824-2020-00032, the customer mentioned two other occasions where a donor tested as indeterminate for rhd on their pk analyzer and weak d negative on the tango infinity.Submitting donor centers reported that genomic testing on these donors showed them to be weak d variants.The customer did not have samples or actual reports regarding the type of weak d the genomic testing resulted.The customer could not provide result images of original testing due to length of time since the instances happened.The last preventative maintenance on the affected tango infinity was conducted on january 15, 2020.After the customer filed his complaint, a field service engineer checked the affected instrument.The engineer was on site to collect data and verify camera settings.The instrument was confirmed to operate within specifications.The log files did not show any issue relevant abnormalities.The weak d positive control reacted mainly as strong positive.The customer returned the anti-human globulin (ahg) anti-igg solidscreen ii (ref #806516100, lot #8906080-05), but not the supposedly defective product solidscreen ii anti-d blend (ref # 806530100, lot #8848040-01).The customer also returned six tubes of the patient sample #(b)(6).She stated that two tubes each were processed on tango infinity, the pk instrument and the prism instrument.The samples provided by the customer were labeled as pk, tango and prism.We would like to point out that the samples labeled as tango and prism were native samples and therefore not suited for the processing on the tango instrument.Our quality control laboratory only tested the sample labeled as pk with their retention sample of solidscreen ii anti-d blend in the weak d assay on the tango infinity and yielded a strongly positive result.Prior to testing the "pk sample" was washed five times with isotonic saline due to hemolysis.Additionally the anti-human globulin (ahg) anti-igg solidscreen ii provided by the customer was tested for potency.The testing was done in parallel with the retention sample and a reference lot.All three ahg reagents met the acceptance criteria and showed comparable results.Furthermore the retention sample solidscreen ii anti-d blend was tested for specificity on tango infinity.The positive specificity was verified with three different samples (weak d type 1, weak d type 2 and weak d type 3).This testing was done in parallel with a reference lot on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Based on current information there is no indication for an instrument malfunction.The service engineer confirmed a proper function of the instrument.From reagent´s perspective the correct function of the retention sample could be confirmed.The provided patient sample yielded a correctly positive result with the reagents provided by customer.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the test results and the current investigation of the instrument the complaint is classified as undetermined: the retention sample reacted as expected and the complaint sample was not available for investigation.We would like to point out that native (clotted) samples are not suited for the weak d testing on tango instrument.The use of a native sample might be the cause of the false negative results at the customer´s site.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II
Common Device Name
SOLIDSCREEN II ANTI-D BLEND, 5ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10173212
Report Number9610824-2020-00033
Device Sequence Number3298045
Product Code QHR
UDI-Device Identifier07611969951512
UDI-Public(01)07611969951512(17)201126(10)8848040-01
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
125218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Catalogue Number806530100
Device Lot Number8848040-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8835040-04; AHG, LOT 8835040-04; ALSEVERS, LOT 8842160-00; ALSEVERS, LOT 8842160-00; SOLIDSCREEN II STRIP, LOT 8904110; SOLIDSCREEN II STRIP, LOT 8904110; TANGO INFINITY, # 4230000155; TANGO INFINITY, # 4230000155